MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/200/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/200/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430506
Medical Device Problem Codes Malposition of Device (2616); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for treatment for a severely calcified lesion in the sfa.At the moment of the deployment, after having pulled back the stent because of minor physiological jumping of the device when releasing the first struts, the shaft started moving distally, ending up with compression of the stent and proximal misalignment/shortening.This 6x200mm stent was finally deployed at a length of roughly 170mm.An additional pulsar 6x60mm was deployed proximally to cover the proximal diseased part left.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, the provided images and the provided video of the angiogram were reviewed.The photographs provided shows the sfa in different stages of the intervention.No details about geometrical distortions of the stent are visible.The video provided shows the positioning and the release of the complaint stent.It is visible, that the retractable shaft is pulled back, whereas the inner shaft is pushed forward, resulting in the position at the distal end of the stent to be correct, whereas the position of the proximal end of the stent is shifted by several centimeters.This is indicative for the presence of a slack in the delivery system outside of the body during the release attempt.The technical investigation of the returned device confirmed that the stent has been fully released.The outer shaft has been retracted by about 232 mm.Besides a kink 15 mm proximal to the distal x-ray marker no damage or irregularity was observed.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations no manufacturing related root cause was determined.The most probable root cause for the complaint event is related to the handling during the procedure.Please note that, according to the ifu, any slack in the delivery system outside the patient could result in incorrect stent placement, potential stent compression or elongation.

Brand Name
PULSAR-18 T3 6/200/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20903454
Report Number1028232-2024-06394
Device Sequence Number14703855
Product Code NIP
UDI-Device Identifier07640130447042
UDI-Public(01)07640130447042(17)2704
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430506
Device Catalogue Number430506
Device Lot Number03241820
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown